How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan B. Your Own Question
Dr. Dan B.
Dr. Dan B., Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 3343
Experience:  Eye surgeon experienced in cataracts, glaucoma, retina & neuro-ophthalmology
36528250
Type Your Eye Question Here...
Dr. Dan B. is online now
A new question is answered every 9 seconds

Hello I am diabetic and have had to increase my insulin

Customer Question

Hello

I am diabetic and have had to increase my insulin and Metformin. My sugars are still too high fasting 14 ,but since I started the metformin my eyes are blurry. Will this past in a few weeks ? Why is this happening ?

Thank you
Janet
Submitted: 3 years ago.
Category: Eye
Expert:  Dr. Dan B. replied 3 years ago.

Doctor DanB : Hello and thanks for your question. Are you available to chat?
JACUSTOMER-y9pxc8qo- :

Hello I am here, thank you

Doctor DanB : Does this information help address your concerns? Do you have any other questions about this? It appears as though you are not in the chat room currently. I am happy to be able to help you today. I will also be happy to answer any other questions until you have the information you need. If you would like to ask further questions or clarification regarding anything I've said, please let me know and I will be happy to address your concerns when I return to see if you've responded. If your concerns have been resolved... Your feedback is important to me and will help me improve my encounter with future customers. Please rate your encounter with me by providing positive feedback (by pressing the smiley face); any bonus you may feel prompted to provide would be welcomed and is appreciated. If you feel like your concerns are not resolved or you have a problem or issue with anything I have said or haven’t said, please don’t issue a negative feedback rating—My goal is your satisfaction and I would rather work together to solve your concerns, until you are satisfied, than have you leave our encounter unhappy and unsatisfied. My opinion is solely informative and does not constitute a formal medical opinion or recommendation. For a formal medical opinion and/or recommendation you must see an eye doctor. Thanks for your inquiry!
JACUSTOMER-y9pxc8qo- :

Hello

JACUSTOMER-y9pxc8qo- :

ARE YOU HERE ?

Expert:  Dr. Dan B. replied 3 years ago.
Yes, I'm here. I had to switch to this Q&A mode from the chat mode because there are some bugs in the chat mode. You will get an email notice each time I respond But we can continue our conversation this way. Did you have any questions about my response?
Customer: replied 3 years ago.


Hi


 


I don't have your response to my question .


 


Janet

Expert:  Dr. Dan B. replied 3 years ago.
Okay. Likely the most common reason for you to be experiencing this blurry vision is because your sugars are rapidly changing, relatively. For so long your sugars have been higher than normal and you have got used to the way you see in that state. However once you sugars have started to return to a more normal state,the swelling in your lens that has existed ever since your sugars became high is just now starting to recede. With the receding of that swelling, your refractive error, or need for losses, also changes. So what you are experiencing, likely, is the return to your more natural refractive state. It can take between eight and 10 weeks of control of blood sugar before your refractive error stabilizes. At that time I would see your eye doctor and get a pair of glasses if your still not seeing as well as you would like. Does that make sense?
Customer: replied 3 years ago.


Hi


 


SO you don't think it is the Metformin ?

Expert:  Dr. Dan B. replied 3 years ago.
No, I don't think it is the
Metformin. It may seem like that because whenever you start the Metformin
you have vision problems. But I think what is happening is that the Metformin is lowering your blood sugar and allowing the swelling in your lens to decrease, causing your refractive error to return to what it really is. So while Metformin is associated with this reaction, it is not causing your vision problems. It Is causing your blood sugar to be normalized which is causing the changing your vision (because the change in the refractive error, or need for glasses) that you are not used to because your sugars have been high for so long. Make sense?

Related Eye Questions